Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 32, NWS State College, PA

June 18, 2025Clearfield County, Elk County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 18, 2025, 7:15 PM EDT for Clearfield County, Elk County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2025, 7:15 PM EDT (23:15 UTC)
Expired
Jun 18, 2025, 9:15 PM EDT
In force
2 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Clearfield County, PA, Elk County, PA

The radar

The State College radar (KCCX), 65 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

493 
WGUS51 KCTP 182315
FFWCTP
PAC033-047-190115-
/O.NEW.KCTP.FF.W.0032.250618T2315Z-250619T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
715 PM EDT Wed Jun 18 2025

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  Northwestern Clearfield County in central Pennsylvania...
  South Central Elk County in north central Pennsylvania...

* Until 915 PM EDT.

* At 715 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 4 inches of rain 
  have fallen through the day today. Additional rainfall amounts 
  over the last hour have been up to one inch and will renew 
  flooding in and near DuBois.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  DuBois, Sandy, Penfield, Force, Parker Dam State Park, Weedville, 
  Troutville, Treasure Lake and Penn State Dubois.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 4113 7880 4120 7877 4120 7871 4123 7871
      4123 7873 4131 7858 4127 7837 4100 7880

FLASH FLOOD...RADAR INDICATED

$$

Dangelo

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:25 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 18, 3:25 PM EDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service State College PA
325 PM EDT Wed Jun 18 2025

.SYNOPSIS...
* Strong to potentially severe thunderstorms remain possible
  Thursday afternoon (risk level 2 out of 5) as a cold front
  moves in and through PA.
* The first significant heat wave of the season is expected from
  Sunday into early week, with Major Heat Risk forecast (level 3
  out of 4).

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
Plenty of boundaries around now with sct/nrms SHRA/TSRA
surrounding the CWA with the very first TSRA of the day now into
Clearfield Co. Earlier +RA in nrn Clearfield Co has tapered off,
but additional SHRA/TSRA to the west may move into that wet
area. SVR watch covering the SE 3 Cos is where it makes the most
sense. The CAPE is biggest there and shear of 35KT is not too
shabby. But, thus far, only relatively short storms have
developed N of the MD border. Earlier lake breeze convection has
stayed away for the most part, but what started on the OH
stretch of the lake is now sliding into NWrn PA. Thus, there are
multiple reasons to keep PoPs very high across the area. The
only negative is that the SHRA/TSRA are rather scattered about.
So, coverage being low, but having multiple chcs at rain yields
PoPs in the 60-90pct range for the rest of the daylight hrs.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM THURSDAY/...
As the sun sets and we start to stabilize, the best forcing
will also slide to the east. So, the first part of the night
should be quiet/rain-free over most of the area. There will
still be a few more shots of forcing move into the west. So, we
can't rule out additional SHRA/TSRA overnight in the western
highlands. Temps will dip only slightly and hit the dewpoint in
lots of places. There could be areas of fog form over the
eastern half or so of the CWA tonight, but, the wind expected in
the higher elevations will probably keep fog from getting bad
enough to notice in the west/north. Of course, places that have
had rain and little/no time to dry out before sunset will be
the most likely places for fog to form. Mins 65-70F are real
summer values as we get close to the longest day of the year.

The approach of a long wave trough aloft will put us in the
favorable right entrance region of a jet streak moving poleward
on Thursday. The cold front associated with this trough will be
arriving in Central PA in peak heating/mid-day and shear also
increases to 40+KT over most of the area. Expect SHRA and
perhaps a TSRA or two to be onging in the AM over wrn PA and
fire up over the CTP CWA in the late morning and aftn. As the
day continues, the CAPEs in the SE get back into the 1500-2000J
range in the E. The SPC SLGT risk of severe remains in place for
good reasons. Flooding should be much less of a concern Thurs vs
Wed with storm motions much quicker despite PWAT values of
1.5-2" (highest E). Still a MRGL risk of excessive rain, though,
as repeated cells could make for localized problems. Not enough
of a risk nor confidence to post a FF Watch at this point.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Main change to the package was minor adjustments to the
Saturday, as convection can drop southeast across the top
of the upper level ridge into our area. Still looks hot
as we head into the start of the week, but always a chance
for convection to drop into area, given the type of airmass
in place, and the wet ground from recent rains.

Earlier discussion below.

As upper ridging builds in, a strong capping inversion (with mid
level temps peaking in the 12-13C range over the weekend) will
greatly limit any shower/thunderstorm chances to sub 20 pct for
Sat-Mon.

By Sunday, highs in the low to mid 90s are becoming more likely
as a very strong ridge of high pressure with 500mb heights
approaching 600dm builds overhead. NAEFS guidance depicts a ~72
hour period of anomalous 500mb heights, 700mb temperatures, and
850/925mb specific humidity values (>99th percentile for this
time of year). If such a forecast materializes, we could be
looking at a several day stretch of extreme heat and humidity
across the region. Monday looks to be the hottest day of the
stretch, with highs currently forecast in the 90s for most of
the area. Dewpoints in the mid 70s would push heat index values
over 100F for most locations east of I-99 and south of I-80,
with values approaching 105+ in the Lower Susquehanna Valley.
Although this forecast is still several days out and uncertainty
remains, the fact that we have been in a stretch of relatively
cool conditions means the quick switch into significant heat and
humidity could exacerbate the risk for heat-related impacts.

In addition to warm afternoon temperatures and heat index
values, overnight lows will provide little to no relief from the
heat. With the expected stretch of hot and humid conditions, those
with heightened susceptibility to heat, such as young children,
older adults, people with chronic medical conditions, and
pregnant women, should prepare to limit time outdoors, wear
light clothing, and drink plenty of water later this weekend
and early next week.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Looking at some pop up showers and storms this afternoon, as
the airmass heats up.

Will continue to adjust fcst as needed.

Earlier discussion below.

A few strong t-storms are possible particularly in the vicinity
of KMDT and KLNS and have included PROB30s with the 18/06Z TAF
cycle. Overall convective coverage does not appear to be as
widespread as yesterday with mainly dry wx probable for the
central and eastern airspace overnight. Latest guidance
supported adding LLWS to the western and central airfields as
LLJ increasing from ~240 degrees into early Thursday morning.

Outlook...

Thu...Predominantly VFR, although strong PM t-storms are
possible with a cold frontal passage.

Fri...Predominantly VFR, with a slight chance of a rain shower
north.

Sat-Sun...Mainly VFR. Hot.

&&

.CLIMATE...
A daily record rainfall of 1.72" was set at Altoona yesterday
6/17. This broke the previous record of 1.22" set in 1978.

Astronomical Summer (solstice) officially arrives on Friday,
June 20, at 10:42 p.m.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...Steinbugl/Martin
AVIATION...Steinbugl/Martin
CLIMATE...Steinbugl
Hazardous weather outlook, Jun 18, 12:46 PM EDT, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1246 PM EDT Wed Jun 18 2025

PAZ004-005-010-017-024-033-191700-
Warren-McKean-Elk-Clearfield-Cambria-Somerset-
1246 PM EDT Wed Jun 18 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to potentially severe thunderstorms with frequent lightning,
gusty winds and heavy rainfall are possible during the early to mid
morning hours Thursday.

After a several hour lull in the convection late Thursday morning, a
second round of strong thunderstorms with gusty winds are possible
Thursday afternoon.

The first heat wave of the season is expected Sunday into early next
week. The risk of heat-related illnesses is likely elevated given
limited acclimation. Heat impacts are likely in some health systems,
heat sensitive industries, and infrastructure.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ006-011-012-018-037-041-191700-
Potter-Cameron-Northern Clinton-Northern Centre-Tioga-
Northern Lycoming-
1246 PM EDT Wed Jun 18 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few strong thunderstorms with gusty winds are possible Thursday
afternoon.

The first heat wave of the season is expected Sunday into early next
week. The risk of heat-related illnesses is likely elevated given
limited acclimation. Heat impacts are likely in some health systems,
heat sensitive industries, and infrastructure.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ064>066-191700-
Adams-York-Lancaster-
1246 PM EDT Wed Jun 18 2025

...SEVERE THUNDERSTORM WATCH 433 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few strong to potentially severe thunderstorms with damaging winds
are possible Thursday afternoon and evening.

The first heat wave of the season is expected Sunday into early next
week. The risk of heat-related illnesses is likely elevated given
limited acclimation. Heat impacts are likely in some health systems,
heat sensitive industries, and infrastructure.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ019-025>028-034>036-042-045-046-049>053-056>059-063-191700-
Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-
Franklin-Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-
Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-
1246 PM EDT Wed Jun 18 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few strong to potentially severe thunderstorms with damaging winds
are possible Thursday afternoon and evening.

The first heat wave of the season is expected Sunday into early next
week. The risk of heat-related illnesses is likely elevated given
limited acclimation. Heat impacts are likely in some health systems,
heat sensitive industries, and infrastructure.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 18, 4:10 PM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service State College PA
410 PM EDT Wed Jun 18 2025

PAZ004-005-010-182300-
Warren-McKean-Elk-
410 PM EDT Wed Jun 18 2025

...STRONG THUNDERSTORMS...

Strong thunderstorms will be moving across the northwest mountains
through early this evening. An area of thunderstorms over far
Northwestern PA, near and to the west of the Interstate 79
corridor will track to the east and reach Warren between 5 and
530 pm, then locations along Route 219 between 615 and 630 pm.

* Wind gusts up to 45 mph at the times of the heaviest rain.
* Hail up to pea size.
* Very heavy rainfall of between one half of an inch and one inch
  in less than on hour.

If outdoors, consider seeking shelter inside a building.

The storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from your National Weather Service.

Lambert
Local storm report, Jun 18, 5:47 PM EDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
547 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     Tstm Wnd Dmg     2 WSW Warren            41.84N 79.19W
06/18/2025                   Warren             PA   911 Call Center

            Trees down on wires along River Road.

&&
Local storm report, Jun 18, 5:54 PM EDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
554 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     Tstm Wnd Dmg     4 E Grand Valley        41.73N 79.46W
06/18/2025                   Warren             PA   911 Call Center

            Trees down on wires.

&&
Special weather statement, Jun 18, 6:51 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service State College PA
651 PM EDT Wed Jun 18 2025

PAZ006-011-012-017-018-024-033-190100-
Potter-Cameron-Northern Clinton-Clearfield-Northern Centre-
Cambria-Somerset-
651 PM EDT Wed Jun 18 2025

...STRONG THUNDERSTORMS...

Strong thunderstorms moving across the area early this evening
will create...

* Wind gusts up to 45 mph during the period of heaviest rain.
* Hail up to pea size.
* A 15 minute period of heavy rain will occur, totaling between
  one quarter and one half of an inch.

If outdoors, consider seeking shelter inside a building.

Most of the storms will gradually weaken as they near a line from
Coudersport to Driftwood, Philipsburg, Ebensburg and Johnstown
between 730 and 745 pm.

Continue to monitor local radio stations and available television
stations for additional information and possible warnings from
your National Weather Service.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:08 PM EDTFlash Flood WarningCTPBedford, Blair3 hr
Jun 18, 11:20 AM EDTFlash Flood WarningCTPClearfield3 hr
Jun 18, 4:55 PM EDTSevere Thunderstorm WarningCTPWarren65 min
Jun 18, 5:14 PM EDTSevere Thunderstorm WarningCTPWarren46 min
Jun 18, 5:39 PM EDTSevere Thunderstorm WarningCTPElk, McKean, Warren66 min
Jun 18, 6:56 PM EDTSevere Thunderstorm WarningCTPClearfield, Elk19 min
Jun 18, 7:08 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk52 min
Jun 18, 7:34 PM EDTSevere Thunderstorm WarningCTPPotter, Tioga41 min
Jun 18, 7:51 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Clearfield, Clinton, Huntingdon39 min

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.